Views please

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Views please

Postby westwood » Mon Mar 23, 2009 7:56 am

I have been very on off taking Avonex as of the side-effects which are hell if Im honest.

Not had one for 6 months and for some reason I decided I should really get back on it as it was my only hope.

Crashed spectacularly the next day, unable to walk and not been very mobile if at all, since. Gp said it is a relapse but coincidental that it happened the very night of the injection. Seems odd to me, felt ok and have been unable to straighten my back since as the pain is awful.

Not worked or done much for the last 5 days but starting to feel bit better.
User avatar
westwood
Getting to Know You...
 
Posts: 17
Joined: Sat Mar 21, 2009 4:00 pm

Advertisement

Postby jimmylegs » Mon Mar 23, 2009 8:12 am

Gp said it is a relapse

spare me. glad you're starting to feel better now ww
jimmylegs
Volunteer Moderator
 
Posts: 9033
Joined: Sat Mar 11, 2006 4:00 pm

Postby westwood » Mon Mar 23, 2009 8:27 am

thanks for your quick reply jimmylegs. from your reply am I right in thinking you dont think it a relapse.?

I have had relapses before but always 'knew' when they were coming. I have felt great for months and was good the day of the injection. :roll:
User avatar
westwood
Getting to Know You...
 
Posts: 17
Joined: Sat Mar 21, 2009 4:00 pm

Postby gibbledygook » Mon Mar 23, 2009 8:36 am

I always felt worse if I didn't take enough ibuprufen or paracetemol. I presume that you are taking these both before and after the injection? Having said that quite a few people seem to have quite bad reactions to the CRABS.
3 years antibiotics, 06/09 bilateral jug stents at C1, 05/11 ballooning of both jug valves, 07/12 stenting of renal vein, azygos & jug valve ballooning,
User avatar
gibbledygook
Family Elder
 
Posts: 1414
Joined: Mon Feb 14, 2005 4:00 pm
Location: London

Postby jimmylegs » Mon Mar 23, 2009 9:10 am

heya ww, i don't take pharma products but side effects are fact and i don't see why a doctor would blame a reaction on disease course when the dose and effect are so close in time.
jimmylegs
Volunteer Moderator
 
Posts: 9033
Joined: Sat Mar 11, 2006 4:00 pm

Postby LR1234 » Mon Mar 23, 2009 9:41 am

I am not sure I believe in coincidences like that (especially if you had not had a relapse in a while) I think there is usually a cause and effect situation.

L
LR1234
Family Elder
 
Posts: 1505
Joined: Wed Feb 11, 2009 4:00 pm
Location: California

Postby westwood » Mon Mar 23, 2009 10:06 am

I am going with extreme reaction theory and hook or by crook I am going to try my hardest to get to work tom.

I aways take Ibruprofen 2hrs before and after but you may be right....this time I had none and took co-codamol.

Thank you all. GP thinks I should persevere with Avonex but I think I will quit it permanently now. It doesnt suit me and it never has.

Thank you all again for taking the time to write back. :D
User avatar
westwood
Getting to Know You...
 
Posts: 17
Joined: Sat Mar 21, 2009 4:00 pm

Postby westwood » Thu Mar 26, 2009 3:34 am

Hi all again- still not returned to work and still not mobile. Had to have home-visit from GP and says I have Clonus which means my leg tremors when I put it to the floor making it very weak and it gives way.

Anyone know anything about this- I was told it is a waiting game and it will hopefully stop. I was doing ok until approx ten days ago and now its so different. I always resisted the idea of a wheelchair but I am going to get one in the next couple of days and stay in it whilst I feel like this. Trying to stand with my leg beating constantly on the floor is not working.

Any tips welcome for the clonus. :)
User avatar
westwood
Getting to Know You...
 
Posts: 17
Joined: Sat Mar 21, 2009 4:00 pm

Postby jimmylegs » Thu Mar 26, 2009 5:12 am

ww what are all the meds you are on, and what if anything do you take for a supplement regimen?
jimmylegs
Volunteer Moderator
 
Posts: 9033
Joined: Sat Mar 11, 2006 4:00 pm

Postby robbie » Thu Mar 26, 2009 8:15 am

ww try lifting your foot and put your heel down first, mine does it in my chair but if i change the position of my foot on the rests it will stop.happens always when i change seats or get out of bed, more in my left leg than right.
Had ms for over 19 years now.
User avatar
robbie
Family Elder
 
Posts: 1148
Joined: Thu Jan 27, 2005 4:00 pm
Location: Northern Ontario, Canada

Postby cheerleader » Thu Mar 26, 2009 8:44 am

My husband had clonus in his left leg when he was diagnosed 2 years ago. He had IV solumedrol and it cleared up to 90% of prior function. He still gets spasms and pain in his calves, but is able to walk, bike ride, gets around pretty well.
How long have you had MS? Have you had clonus prior? Jimmylegs was asking about your nutritional/supplement routine. Do you have one?
Hang in there Westwood-
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5050
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby peekaboo » Thu Mar 26, 2009 8:51 am

westwood -

Spatisity is my greatest nemisis with MS. Early on I had many instances of Colonus and at times I still do. Now my muscles stiffen. My leg muscles switch between hamstring dominant or quad dominant where my legs are fully extended and will not bend at the knee or the reverse where I cannot strainghten my legs. I also have the MS HUG where the diaphram and torso muscles are tightening.

I am diagonosed w/ PPMS. I stopped taking any the ABC drugs but I do take an anti-spasmatic. Baclophen is the prefered drug but it had no effect on me. Diazapam is a good drug but it can be addictive. I am using cyclobenzaprine a generic for Flexeril. There are about 10 drugs out here that are designed to reduced spastisity. You may want to discuss this w/ your Drs.

Peek a Boo
User avatar
peekaboo
Family Elder
 
Posts: 623
Joined: Sun Feb 08, 2009 4:00 pm
Location: Arizona

Postby jimmylegs » Thu Mar 26, 2009 8:54 am

peek did u ever try magnesium for spasticity? might help a bit too
jimmylegs
Volunteer Moderator
 
Posts: 9033
Joined: Sat Mar 11, 2006 4:00 pm

Postby peekaboo » Thu Mar 26, 2009 9:50 am

Hi Jimmylegs -

Yes and I have just started using the natural calm plus calcium supplement to help sleep reccommended from earlier threads. This product (natural calm plus) includes calcium, potassium, boron and D for better absorption.
User avatar
peekaboo
Family Elder
 
Posts: 623
Joined: Sun Feb 08, 2009 4:00 pm
Location: Arizona

Postby jimmylegs » Thu Mar 26, 2009 7:47 pm

sounds great! have you read about the ... less intended effects?
jimmylegs
Volunteer Moderator
 
Posts: 9033
Joined: Sat Mar 11, 2006 4:00 pm

Next

Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service